How Long Do The Effects Of Boniva Stay In The Body

Question

Asked by LINDA

How Long Do The Effects Of Boniva Stay In The Body

I HAVE TAKEN ONE DOSE OF THE MONTHLY BONIVA MEDICATION AND SUFFERED FLU LIKE SYMPTOMS, BODY ACHES, UPPER ABDOMINAL SPASMS, LOWER BACK PAIN BEGINNING ON DAY 2. THESE SYMPTOMS CONTINUED FOR APPROXIMATELY 4 DAYS AND THEN SUBSIDED. IN ADDITION, I HAVE EXPERIENCED ONGOING GAS PAINS IN THE CHEST AND LEFT SHOULDER AREA.

I TOOK EXACTLY AS DIRECTED.

I OPTED NOT TO CONTINUE WITH THE MEDICATION, BUT ON THE DAY I WAS TO TAKE MY SECOND DOSE I HAD A RECURRENCE OF THE STOMACH PAINS ALONG WITH NAUSEA. IS IT POSSIBLE THAT THE BONIVA IS STILL IN MY SYSTEM?

Answer

Hi Linda,

Thank you for your question! The half-life of Boniva is up to 157 hours (approximately 6.5 days). The half-life is the amount of time it takes the body to clear half of the medication. However, once the first 50% is gone, it will take the body up to another 6.5 days to clear 50% of the remaining medication. Usually it takes about 5 half-lives to clear 99% of the medication. In the case of Boniva, it's about 32 days. Although it's possible that the pains you experienced were related to Boniva, I'd have to say it's pretty unlikely since upwards of 90% of the medication had been cleared from your system at that time. However, if you are concerned about the pain that you're experiencing, I would recommend contacting your physician to find out what he or she recommends.

Best of luck,

Casey